Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Grand Rapids, MI

September 8, 20154 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 8, 2015, 2:31 PM EDT for 4 counties in Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2015, 2:31 PM EDT (18:31 UTC)
Expired
Sep 8, 2015, 3:30 PM EDT
In force
59 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Clare County, MI, Isabella County, MI, Mecosta County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 112 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WUUS53 KGRR 081831
SVRGRR
MIC035-073-107-133-081930-
/O.NEW.KGRR.SV.W.0059.150908T1831Z-150908T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
231 PM EDT TUE SEP 8 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARE COUNTY IN CENTRAL MICHIGAN...
  SOUTHEASTERN OSCEOLA COUNTY IN CENTRAL MICHIGAN...
  ISABELLA COUNTY IN CENTRAL MICHIGAN...
  MECOSTA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 330 PM EDT

* AT 231 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MECOSTA...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT PLEASANT...      BIG RAPIDS...          CLARE...
  EVART...               FARWELL...             MORLEY...
  MECOSTA...             ROSEBUSH...            BARRYTON...
  VILLAGE OF LAKE ISAB...
  CANADIAN LAKES...      LAKE...
  PARIS...               HERSEY...              STANWOOD...
  RODNEY...              WEIDMAN...             LAKE GEORGE...
  DELWIN...              SEARS...               

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4359 8461 4347 8555 4381 8556 4416 8468
      4416 8461
TIME...MOT...LOC 1831Z 239DEG 42KT 4370 8525 

TORNADO...POSSIBLE
HAIL...<1.00IN
WIND...60MPH
 
$$

HOVING
3 follow-up statements
566 
WWUS53 KGRR 081844
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
244 PM EDT TUE SEP 8 2015

MIC035-073-107-133-081930-
/O.CON.KGRR.SV.W.0059.000000T0000Z-150908T1930Z/
CLARE MI-OSCEOLA MI-ISABELLA MI-MECOSTA MI-
244 PM EDT TUE SEP 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CLARE...SOUTHEASTERN OSCEOLA...ISABELLA AND CENTRAL MECOSTA
COUNTIES...

AT 244 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF FARWELL TO NEAR BARRYTON TO
CANADIAN LAKES...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...      CLARE...               FARWELL...
MORLEY...              MECOSTA...             ROSEBUSH...
BARRYTON...            VILLAGE OF LAKE ISAB...
CANADIAN LAKES...
LAKE...                STANWOOD...            GIBOS CORNERS...
RODNEY...              WEIDMAN...             BEAL CITY...
BRINTON...             SYLVESTER...           CHIPPEWA LAKE...
LOOMIS...              LAKE GEORGE...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4359 8461 4347 8555 4398 8512 4416 8468
      4416 8461
TIME...MOT...LOC 1844Z 249DEG 35KT 4390 8504 4374 8507 4356 8530 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MJS
071 
WWUS53 KGRR 081900
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EDT TUE SEP 8 2015

MIC035-073-107-133-081930-
/O.CON.KGRR.SV.W.0059.000000T0000Z-150908T1930Z/
CLARE MI-OSCEOLA MI-ISABELLA MI-MECOSTA MI-
300 PM EDT TUE SEP 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CLARE...SOUTHEASTERN OSCEOLA...ISABELLA AND EASTERN MECOSTA
COUNTIES...

AT 254 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FARWELL TO 8 MILES NORTHEAST OF VILLAGE OF LAKE
ISABELLA TO NEAR CANADIAN LAKES...MOVING NORTHEAST AT 45 MPH. THE 
STORM WITH THE STRONGEST ROTATION WAS 4 MILES SOUTHEAST OF LAKE 
GEORGE IN CLARE COUNTY.  THIS CELL WILL TRACK BETWEEN HARRISON AND 
FARWELL.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...      CLARE...               FARWELL...
MORLEY...              MECOSTA...             ROSEBUSH...
BARRYTON...            VILLAGE OF LAKE ISAB...
CANADIAN LAKES...
LAKE...                GIBOS CORNERS...       RODNEY...
WEIDMAN...             BEAL CITY...           BRINTON...
SYLVESTER...           LOOMIS...              LAKE GEORGE...
DELWIN...              ALTONA...              

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4359 8461 4348 8550 4401 8505 4416 8468
      4416 8461
TIME...MOT...LOC 1854Z 245DEG 41KT 4391 8490 4375 8493 4356 8523 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MJS
794 
WWUS53 KGRR 081916
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EDT TUE SEP 8 2015

MIC133-081923-
/O.CAN.KGRR.SV.W.0059.000000T0000Z-150908T1930Z/
OSCEOLA MI-
316 PM EDT TUE SEP 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSCEOLA COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4351 8524 4411 8481 4416 8468 4416 8461
      4359 8461
TIME...MOT...LOC 1913Z 244DEG 36KT 4394 8472 4378 8475 4359 8505 

$$

MIC035-073-107-081930-
/O.CON.KGRR.SV.W.0059.000000T0000Z-150908T1930Z/
CLARE MI-ISABELLA MI-MECOSTA MI-
316 PM EDT TUE SEP 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EASTERN CLARE...ISABELLA AND SOUTHEASTERN MECOSTA COUNTIES...

AT 313 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF FARWELL TO NEAR CLARE TO NEAR
VILLAGE OF LAKE ISABELLA...MOVING NORTHEAST AT 40 MPH. THE STORM 
WITH THE STRONGEST ROTATION WAS LOCATED 8 MILES SOUTHEAST OF 
HARRISON AND WILL IMPACT EAST CENTRAL PARTS OF HARRISON COUNTY.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...      CLARE...               FARWELL...
ROSEBUSH...            VILLAGE OF LAKE ISAB...
LOOMIS...
WEIDMAN...             BEAL CITY...           DELWIN...
BRINTON...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4351 8524 4411 8481 4416 8468 4416 8461
      4359 8461
TIME...MOT...LOC 1913Z 244DEG 36KT 4394 8472 4378 8475 4359 8505 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:19 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 8, 1:19 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
119 PM EDT TUE SEP 8 2015

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 329 AM EDT TUE SEP 8 2015

PERIODS OF SHOWERS AND THUNDERSTORMS WILL PREVAIL TODAY INTO THIS
EVENING BEFORE A SLOW MOVING COLD FRONT PUSHES THEM SOUTH OF THE
AREA BY MID MORNING WEDNESDAY. AREAS OF LOCALIZED HEAVY RAINFALL
ARE POSSIBLE. IT WILL CONTINUE TO BE VERY HUMID TODAY BUT NOT
QUIET AS WARM AS THE PAST FEW DAY. COOLER AND SIGNIFICANTLY DRIER
AIR WILL FOLLOW THE COLD FRONT FOR WEDNESDAY AND SUNSHINE SHOULD
PREVAIL IN MOST AREAS BY MID AFTERNOON. A SECONDARY COLD FRONT
WILL COME THROUGH THE AREA ON FRIDAY WITH SCATTERED SHOWERS. THIS
COMING WEEKEND SHOULD BE MOSTLY CLEAR WITH MUCH COOLER
TEMPERATURES...HIGHS MAY ONLY REACH THE MID 60S ON SATURDAY.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 329 AM EDT TUE SEP 8 2015

OUR PRIMARY ISSUE CONTINUES TO BE THE THREAT FOR HEAVY RAINFALL.
PRECIPITABLE WATER CONTINUES TO RUN BETWEEN 1.8 AND 2.0 INCHES
OVER MOST OF THE CWA TODAY. THIS IS AROUND 3 TIMES NORMAL AND IS
APPROACHING ALL TIME RECORD VALUES FOR THIS TIME OF YEAR. ADD TO
THAT A FRONTAL BOUNDARY SLOWLY MOVING THROUGH THE AREA...AIDED BY
THE ENTRANCE REGION OF THE POLAR JET AND A SHORTWAVE FROM IOWA...
AND THERE IS LITTLE QUESTION SOME OF THE STORMS WILL PRODUCE
HEAVY RAINFALL. CORFIDI VECTORS WILL BE BELOW 10 MILE PER HOUR
THIS MORNING AND RISE TO AROUND 15 MPH THIS AFTERNOON. THAT TOO
WILL AID IN THE LOCALLY HEAVY RAINFALL. I STILL BELIEVE SOME
ISOLATED RAINFALL AMOUNTS MAY BE CLOSE TO 5 INCHES FROM THIS
EVENT.

WE HAVE THE REMAINS OF YESTERDAYS OUTFLOW BOUNDARY STALLED
BETWEEN I-94 AND I-96 EARLY THIS MORNING. AS THE SHORTWAVE FROM
IOWA MOVES CLOSER TO THIS AREA WILL BE THE FOCUS FOR CONVECTION
THIS MORNING. WHICH SUGGESTS THE STORMS WILL MOSTLY BE SOUTH OF
I-96 AT FIRST BUT THEN LIFT NORTHWARD WITH TIME. BY LATE MORNING
INTO EARLY AFTERNOON I WOULD EXPECT MOST OF THE CONVECTION TO BE
NORTH OF I-96. THEN AS THE PRIMARY COLD FRONT AND SHORTWAVE MOVE
INTO THE AREA.. THE RAP MODEL SHOWS A 30 - 35 KNOT LOW LEVEL JET
MOVING INTO THE AREA BY MID AFTERNOON. THE CORE OF THE SPEED MAX
WILL BE JUST NORTH OF I-96 AND BE EAST OF MKG BY 4 PM AND BE NORTH
OF LANSING BY 8 PM. THIS SUGGEST TO ME THE STRONGEST CONVECTION
WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING.

THERE IS A MARGINAL RISK FOR SEVERE STORMS (SPC) TODAY... WITH THE
NARROW CAPE... AND NUMEROUS HEAVY SHOWERS AROUND... AND ONLY
MARGINAL DEEP LAYER SHEAR... I WOULD IMAGINE ANY SEVERE WEATHER
WOULD BE VERY ISOLATED TODAY.

ONCE THE COLD FRONT COMES THROUGH MOST OF THE CONVECTION WILL EXIT
WITH IT THIS EVENING. HIGH PRESSURE FOLLOWS FOR WEDNESDAY INTO
THURSDAY. CLEARING SKIES FROM NORTHWEST TO SOUTHEAST WEDNESDAY
AFTERNOON. I WOULD EXPECT MOSTLY CLEAR SKIES WEDNESDAY NIGHT INTO
THURSDAY AS THE HIGH MOVES OVERHEAD.

BOTTOM LINE IS WET TODAY...DRY WEDNESDAY AFTERNOON INTO THURSDAY
EVENING.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 329 AM EDT TUE SEP 8 2015

A NICE COOL DOWN IS EXPECTED BY THE END OF THE WEEK AS A DEEP UPPER
TROUGH DEVELOPS OVER THE GREAT LAKES. WE/LL SEE TEMPERATURES IN THE
60S FRIDAY THROUGH SUNDAY ALONG WITH SOME SHOWERS FRIDAY AND
SATURDAY. MODEL CONCERNS ARE SIMILAR TO YESTERDAY AS THE ECMWF
DEEPENS THE LOW AND THEN CUTS IT OFF OVER MICHIGAN SUNDAY WHILE THE
GFS KEEPS THE SYSTEM AN OPEN WAVE AND THEN SCOOTS IT EASTWARD BY
SUNDAY. THE GFS WOULD LEAD TO WARMER TEMPS AND LESS PCPN THAN THE
SLOWER COOLER ECMWF. WE/RE LEANING TOWARD THE GFS SOLUTION AS IT
ALSO LINES UP NICELY WITH THE LATEST FIM. THUS ANY SHOWERS SHOULD
END BY LATE SATURDAY LEADING TO DRY WX SUNDAY AND MONDAY AND WARMER
TEMPS AS RIDGING BUILDS INTO SW LWR MI.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 115 PM EDT TUE SEP 8 2015

THE LINE OF THUNDERSTORMS APPROACHING KMKG WILL LIKELY CROSS THE
TAF SITES THROUGH THE AFTERNOON. THEREFORE I INCLUDED A BRIEF
PERIOD OF IFR AND GUSTY WINDS FOR EACH TAF SITE. AFTER THAT...IT
APPEARS LESS OF A RISK OF THUNDER.

FOG/STRATUS COULD BE AN ISSUE TONIGHT AS THE WIND DIMINISH AND THE
LOW LEVELS BECOME MORE HUMID. AS A RESULT I DID PUT MVFR/IFR CONDITIONS
IN THE FORECASTS.

&&

.MARINE...
ISSUED AT 1224 PM EDT TUE SEP 8 2015
NEARSHORE BOUYS FROM GRAND HAVEN TO LUDINGTON SHOWING WAVES OF 2
TO 4 FEET. LOOKS LIKE THE WAVES ARE ASSOCIATED WITH AN AREA OF
ENHANCED SOUTH WINDS OF 15 TO 20 KTS AHEAD OF THE APPROACHING COLD
FRONT AND THUNDERSTORM ACTIVITY. LARGEST WAVES OF 4FT SHOULD
CONTINUE TO SPREAD NORTHWARD TOWARDS LUDINGTON WHILE WAVES SHOULD
BEGIN TO SUBSIDE SOUTH OF MUSKEGON.

STILL EXPECTING VISIBILITY BELOW 1 MILE IN SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND CONTINUING INTO THIS EVENING
SOUTH OF MUSKEGON. FIRST BATCH WILL MOVE ONSHORE BY 6PM WITH A
SECOND AREA OF SHOWERS AND FOG OVER SOUTH HALF OF THE LAKE
OVERNIGHT.

POSSIBLY SCA FOR WED WITH GUSTY WEST WINDS BEHIND COLD FRONT.
LOOKING FOR OCCASIONAL GUSTS TO 25 KTS AND BUILDING SEAS OF 3 TO 5
FEET THROUGH THE AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 1207 AM EDT TUE SEP 8 2015

A FLOOD ADVISORY IS ONGOING FOR HOLT ON THE SYCAMORE CREEK. THE
STAGE CONTINUES TO RISE...BUT THE RATE OF RISE IS NOT QUITE AS
STEEP AS IT WAS EARLIER THIS MORNING. CURRENT CRESTS THAT ARE
FORECAST WILL BE HIGHLY DEPENDENT ON TONIGHTS RAINFALL AMOUNTS.

A COMPLEX OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED OVER THE
UPPER MIDWEST LATE LAST NIGHT CONTINUE TO PROGRESS NORTHEAST
THROUGH THE NORTHERN GREAT LAKES. A LINE OF SHOWERS AND
THUNDERSTORMS CURRENTLY EXTENDS FROM CENTRAL LAKE MICHIGAN AND
SOUTHWEST INTO ILLINOIS. THIS LINE CONTINUES TO EXPAND AS IT
PRESSES EASTWARD. FOR SOME LOCATIONS...THIS WILL BE THE SECOND
ROUND OF RAINFALL TODAY. HEAVY RAIN OF ONE TO TWO INCHES IS
POSSIBLE...ESPECIALLY IN OR NEAR THUNDERSTORMS.

ANOTHER WAVE OF PRECIPITATION MAY DEVELOP FURTHER SOUTH AND WEST
OVERNIGHT...ACROSS THE SOUTHERN HALF OF LOWER MICHIGAN...WHICH
COULD BRING ADDITIONAL PERIODS OF HEAVY RAIN. OVERALL RAINFALL
TOTALS COULD EXCEED TWO INCHES IN LOCATIONS AFFECTED BY REPEATED
EVENTS. LOCALIZED FLOODING TO URBAN AREAS AND PONDING OF ROADWAYS
COULD OCCUR DURING AND CLOSELY FOLLOWING HEAVY RAINFALL. AREAS
STREAMS AND RIVERS MAY RISE DUE TO QUICK RUNOFF AS MANY LOCATIONS
ALREADY HAVE SATURATED SOILS.

DRY WEATHER IS ANTICIPATED TO RETURN BY MID MORNING WEDNESDAY.
THIS SHOULD ALLOW RIVERS TIME TO STABILIZE WEDNESDAY INTO
THURSDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...99
AVIATION...MJS
HYDROLOGY...JAM
MARINE...COBB
Hazardous weather outlook, Sep 8, 4:25 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
425 AM EDT TUE SEP 8 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-090830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
425 AM EDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE NUMEROUS AROUND THE AREA TODAY INTO EARLY
THIS EVENING. SOME OF THE STORMS WILL RESULT LOCALLY HEAVY
RAINFALL THAT MAY RESULT IN URBAN AND SMALL STREAM FLOODING. A FEW
OF THE STORMS MAY HAVE STRONG DAMAGING WIND GUSTS AND FREQUENT
CLOUD TO GROUND LIGHTNING. THE STORMS SHOULD MOVE OUT THE AREA BY
MID EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LMZ844>849-090830-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
425 AM EDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE DAY TODAY INTO
EARLY THIS EVENING. ANY THUNDERSTORM COULD RESULT IN LOCALLY
HIGHER WINDS AND WAVES. LOCALLY HEAVY RAINFALL FROM THESE STORMS
IN COMBINATION WITH GUSTY WINDS WILL RESULT IN VISIBILITIES
LOCALLY BLOW A HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTH WINDS OF 15 TO 25 KNOTS DURING WEDNESDAY MAY RESULT IN
DANGEROUS SURF CONDITIONS FOR BEACH GOES AND HAZARDOUS WAVES FOR
SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WDM

In the hours before

Local storm report, Sep 8, 9:29 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
929 AM EDT TUE SEP 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HEAVY RAIN       3 NE PORTAGE            42.23N 85.55W
09/08/2015  M2.13 INCH       KALAMAZOO          MI   ASOS

            ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
            /AZO/

0700 AM     HEAVY RAIN       1 N HASLETT             42.77N 84.40W
09/08/2015  M2.09 INCH       CLINTON            MI   COCORAHS

            COCORAHS STATION HASLETT 1.2 N /MI-CT-2/

0800 AM     HEAVY RAIN       2 NNE EAST LANSING      42.76N 84.47W
09/08/2015  M1.94 INCH       INGHAM             MI   COCORAHS

            COCORAHS STATION 1 NNE EAST LANSING
            /MI-IH-18/

0732 AM     HEAVY RAIN       DIMONDALE               42.65N 84.65W
09/08/2015  M1.85 INCH       EATON              MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 1 WSW DIMONDALE
            /DMDM4/

0757 AM     HEAVY RAIN       3 S IONIA               42.94N 85.06W
09/08/2015  M1.84 INCH       IONIA              MI   AWOS

            AWOS STATION IONIA COUNTY ARPT /Y70/

0858 AM     HEAVY RAIN       1 N HASLETT             42.77N 84.41W
09/08/2015  M1.60 INCH       CLINTON            MI   MESONET

            MESONET STATION 1 N HASLETT /C9742/

0700 AM     HEAVY RAIN       2 WSW LANSING           42.70N 84.59W
09/08/2015  M1.36 INCH       INGHAM             MI   COCORAHS

            COCORAHS STATION LANSING 1.9 WSW /MI-IH-31/

0800 AM     HEAVY RAIN       1 NNE SHELBYVILLE       42.61N 85.63W
09/08/2015  M1.17 INCH       ALLEGAN            MI   COCORAHS

            COCORAHS STATION 1 NE SHELBYVILLE /MI-AN-18/

0910 AM     HEAVY RAIN       4 SW WILLIAMSTON        42.64N 84.33W
09/08/2015  M1.11 INCH       INGHAM             MI   MESONET

            MESONET STATION 4 SW WILLIAMSTON /E7516/

0635 AM     HEAVY RAIN       1 SSW EAST GRAND RAPIDS 42.94N 85.61W
09/08/2015  M1.05 INCH       KENT               MI   COCORAHS

            COCORAHS STATION EAST GRAND RAPIDS 0.7 SSW
            /MI-KN-7/

0917 AM     HEAVY RAIN       1 NW EAST LANSING       42.75N 84.50W
09/08/2015  M1.05 INCH       INGHAM             MI   MESONET

            MESONET STATION EAST LANSING /AU120/

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Sep 8, 1:00 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
100 PM EDT TUE SEP 8 2015

MIZ043-044-050-081800-
MUSKEGON MI-OCEANA MI-NEWAYGO MI-
100 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 100 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF MONTAGUE...MOVING EAST AT 50 MPH.

WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE LIMBS WILL BE
POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WHITEHALL AND MONTAGUE AROUND 115 PM EDT.
  LAKEWOOD CLUB AROUND 120 PM EDT.
  HESPERIA AROUND 135 PM EDT.
  FREMONT AROUND 140 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRIDGETON...DALTON...
WOOSTER...HOLTON...ROTHBURY...ST. HUBERTS...NEW ERA...BRUNSWICK...
TWIN LAKE AND REEMAN.

LAT...LON 4371 8588 4371 8585 4332 8582 4330 8639
      4337 8643 4350 8647 4360 8653
TIME...MOT...LOC 1700Z 262DEG 45KT 4340 8659

HOVING
Special weather statement, Sep 8, 2:08 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
208 PM EDT TUE SEP 8 2015

MIZ043>045-050-051-057-081915-
MECOSTA MI-MUSKEGON MI-OCEANA MI-KENT MI-NEWAYGO MI-MONTCALM MI-
208 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 208 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTH MUSKEGON...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE LIMBS WILL BE
POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FREMONT AROUND 230 PM EDT.
  NEWAYGO AND GRANT AROUND 235 PM EDT.
  WHITE CLOUD AROUND 240 PM EDT.
  MORLEY AROUND 255 PM EDT.
  CANADIAN LAKES AROUND 305 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RODNEY...
VICKERYVILLE...SLOCUM...CASNOVIA...BRUNSWICK...CROTON...DALTON...
STANWOOD...WOODVILLE AND CORAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4378 8537 4338 8518 4321 8588 4321 8591
      4320 8591 4312 8623 4312 8627 4332 8640
      4337 8643 4346 8646
TIME...MOT...LOC 1808Z 245DEG 48KT 4328 8627

HOVING
Special weather statement, Sep 8, 2:15 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
215 PM EDT TUE SEP 8 2015

MIZ057-058-081900-
IONIA MI-KENT MI-
215 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 215 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FOREST HILLS...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE LIMBS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...

LOWELL...              KENTWOOD...
FOREST HILLS...        ADA...                 GRATTAN...
SMYRNA...              CANNONSBURG...         ALASKA...
CASCADE...

LAT...LON 4280 8549 4288 8564 4313 8540 4304 8516
TIME...MOT...LOC 1815Z 218DEG 28KT 4292 8553

HOVING
Local storm report, Sep 8, 2:23 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
223 PM EDT TUE SEP 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     3 SSW CASCADE           42.88N 85.52W
09/08/2015  M41 MPH          KENT               MI   ASOS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Sep 8, 2:28 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
228 PM EDT TUE SEP 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HEAVY RAIN       WHITE CLOUD             43.55N 85.77W
09/08/2015  M1.50 INCH       NEWAYGO            MI   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED JUST OVER 1.5
            INCHES OF RAIN HAS FALLEN IN ABOUT AN HOUR.
            RAIN CONTINUES IN THE AREA.

&&

JAM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:40 PM EDTRiver Flood AdvisoryGRRIngham65 hr
Sep 8, 1:00 PM EDTSpecial Weather StatementGRRMuskegon, Oceana60 min
Sep 8, 1:22 PM EDTAreal Flood AdvisoryGRRMuskegon, Newaygo, Oceana12 hr
Sep 8, 2:08 PM EDTSpecial Weather StatementGRRMecosta, Muskegon, Newaygo67 min
Sep 8, 2:15 PM EDTSpecial Weather StatementGRRKent45 min
Sep 8, 2:24 PM EDTAreal Flood AdvisoryGRRMecosta12 hr
Sep 8, 2:39 PM EDTSmall Craft AdvisoryGRR13 hr
Sep 8, 2:44 PM EDTSpecial Weather StatementGRROttawa31 min
Sep 8, 3:11 PM EDTAreal Flood AdvisoryGRRClare, Isabella, Kent, Montcalm, Ottawa12 hr
Sep 8, 3:11 PM EDTSpecial Weather StatementGRRKent34 min
Sep 8, 3:23 PM EDTSpecial Marine WarningGRR97 min
Sep 8, 3:27 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta, Montcalm63 min
Sep 8, 4:00 PM EDTSevere Thunderstorm WarningGRRGratiot, Montcalm41 min
Sep 8, 4:55 PM EDTSpecial Weather StatementGRRKalamazoo65 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.